The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Nortriptyline Sun sensitivity

Anyone here have experience taking nortriptyline or another drug for vestibular migraines or related condition that also became sun sensitive more specifically UV light interacts directly with the medication for me causing brown spots to appear where I was burned. I am trying to clear this from my skin now.

An increased sensitivity to the sun, ie excessive burning etc, is quite a common side effect of a lot of prescription medications. Particularly common with tricyclics of which Nortriptyline is one. Usually prominently listed in the accompanying PIL I have always thought. My mother took a wide variety of drugs years back for depression. Over the years she experienced many changes in drug regime and I regularly recall her saying she had been told to cover up, stay out of the sun and/or always wear sun hats etc, etc whilst on this or that particular drug. I have checked out for further threads on here. So far unsuccessfully but I know there are some. I’m sure I read of a lady from Texas quitting Propranolol similarly though maybe that was more towards the increased sensitivity to heat from the betablocker something of which I’ve personal experience too.